Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 28, NWS Jackson, MS

January 2, 2017Lowndes County, Noxubee County, Oktibbeha County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 2, 2017, 4:15 PM CST for Lowndes County, Noxubee County, Oktibbeha County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 2, 2017, 4:15 PM CST (22:15 UTC)
Expired
Jan 2, 2017, 5:15 PM CST
In force
60 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Lowndes County, MS, Noxubee County, MS, Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 49 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2017-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2017-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

244 
WUUS54 KJAN 022215
SVRJAN
MSC087-103-105-022315-
/O.NEW.KJAN.SV.W.0028.170102T2215Z-170102T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
415 PM CST MON JAN 2 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southeastern Oktibbeha County in northeastern Mississippi...
  Noxubee County in east central Mississippi...
  Lowndes County in northeastern Mississippi...

* Until 515 PM CST

* At 414 PM CST, severe thunderstorms were located along a line
  extending from near Starkville to near Gholson, moving east at 30
  mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Severe thunderstorms will be near,
  Sessums around 420 PM CST. 
  Macon and Bent Oak around 435 PM CST. 
  Paulette around 445 PM CST. 
  Cooksville and Prairie Point around 450 PM CST. 
  Columbus and Columbus AFB around 455 PM CST. 
  Steens around 505 PM CST. 

Other locations impacted by these severe thunderstorms include
Artesia and Shuqualak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3298 8834 3296 8872 3344 8876 3351 8866
      3351 8860 3353 8855 3355 8853 3352 8848
      3356 8850 3360 8847 3362 8850 3369 8839
      3369 8837 3374 8833 3374 8825
TIME...MOT...LOC 2214Z 257DEG 28KT 3345 8876 3298 8871 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

EC
3 follow-up statements
556 
WWUS54 KJAN 022229
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
429 PM CST MON JAN 2 2017

MSC105-022239-
/O.CAN.KJAN.SV.W.0028.000000T0000Z-170102T2315Z/
Oktibbeha MS-
429 PM CST MON JAN 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKTIBBEHA COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned
area and therefore the warning has been cancelled.

LAT...LON 3298 8834 3297 8857 3321 8857 3351 8866
      3351 8860 3353 8855 3355 8853 3352 8848
      3356 8850 3360 8847 3362 8850 3369 8839
      3369 8837 3374 8833 3374 8825
TIME...MOT...LOC 2229Z 257DEG 33KT 3347 8864 3322 8856 3300 8856 

$$

MSC087-103-022315-
/O.CON.KJAN.SV.W.0028.000000T0000Z-170102T2315Z/
Noxubee MS-Lowndes MS-
429 PM CST MON JAN 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR EASTERN NOXUBEE AND LOWNDES COUNTIES...

At 429 PM CST, severe thunderstorms were located along a line
extending from near Tibbee to Brooksville to 7 miles west of
Paulette, moving east at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Deerbrook and Bent Oak around 435 PM CST. 
  Paulette around 440 PM CST. 
  Prairie Point around 445 PM CST. 
  Columbus, Columbus AFB, Bigbee Valley and Cooksville around 450 PM 
  CST. 
  Pickensville around 455 PM CST. 
  Steens around 500 PM CST. 

Other locations impacted by these severe thunderstorms include
Shuqualak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3298 8834 3297 8857 3321 8857 3351 8866
      3351 8860 3353 8855 3355 8853 3352 8848
      3356 8850 3360 8847 3362 8850 3369 8839
      3369 8837 3374 8833 3374 8825
TIME...MOT...LOC 2229Z 257DEG 33KT 3347 8864 3322 8856 3300 8856 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

EC
851 
WWUS54 KJAN 022244
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
444 PM CST MON JAN 2 2017

MSC103-022253-
/O.CAN.KJAN.SV.W.0028.000000T0000Z-170102T2315Z/
Noxubee MS-
444 PM CST MON JAN 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NOXUBEE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned
area and therefore the warning has been cancelled.

LAT...LON 3330 8830 3329 8841 3352 8848 3356 8850
      3360 8847 3362 8850 3369 8839 3369 8837
      3374 8833 3374 8825
TIME...MOT...LOC 2243Z 230DEG 42KT 3361 8843 3329 8836 

$$

MSC087-022315-
/O.CON.KJAN.SV.W.0028.000000T0000Z-170102T2315Z/
Lowndes MS-
444 PM CST MON JAN 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR EASTERN LOWNDES COUNTY...

At 443 PM CST, severe thunderstorms were located along a line
extending from Columbus AFB to near Bigbee Valley, moving northeast
at 50 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Kolola Springs and Steens around 450 PM CST. 
  Caledonia around 455 PM CST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3330 8830 3329 8841 3352 8848 3356 8850
      3360 8847 3362 8850 3369 8839 3369 8837
      3374 8833 3374 8825
TIME...MOT...LOC 2243Z 230DEG 42KT 3361 8843 3329 8836 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

EC
988 
WWUS54 KJAN 022307
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
507 PM CST MON JAN 2 2017

MSC087-022316-
/O.EXP.KJAN.SV.W.0028.000000T0000Z-170102T2315Z/
Lowndes MS-
507 PM CST MON JAN 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOWNDES COUNTY WILL
EXPIRE AT 515 PM CST...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.

LAT...LON 3330 8830 3329 8841 3352 8848 3356 8850
      3360 8847 3362 8850 3369 8839 3369 8837
      3374 8833 3374 8825
TIME...MOT...LOC 2306Z 270DEG 28KT 3365 8823 3333 8816 

$$

EC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 12:35 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Jan 2, 12:35 PM CST, 3 hours 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1235 PM CST Mon Jan 2 2017

...SEVERE WEATHER AND HEAVY RAIN EXPECTED TODAY...

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion: Local radars showed a squall line moving into
the sw at 18Z. This line will swing east across the southern half of
the area resulting in svr TSRAs at HKS,JAN,MEI and HBG before 00Z.
Satellite imagery suggests clearing skies a couple hours after the
line passes but models keep MVFR/IFR conditions at the TAF sites
before lowering to LIFR later this evening. The 18Z TAF package may
be too pessimistic but have maintained lower flight categories for
now. /22/

&&

.DISCUSSION...An early morning upper level disturbance moved across
our CWA and set off strong convection with heavy rainfall. A band of
2 to 3 inch rainfall amounts occurred along and just southeast of
the Natchez Trace. Although this disturbance has pushed east of
Mississippi, additional morning convection continues over east
Mississippi. This rainfall has occurred ahead of the main weather
event this afternoon and evening which could total another 1 to 3
inches. As a result, have expanded the limited area in our HWO for
flash flooding northwest to the Natchez Trace and added an elevated
area across our southeast zones where a Flash Flood Watch has also
been issued. Concerning the potential for severe weather this
afternoon and evening, not much change from previous thinking.
Regional radars already show a large bowing line of storms over
southwest Louisiana. This activity will shift east through the day.
Damaging winds gusts to 70 mph looks to be the main threat but
tornadoes and quarter sized will be possible over our whole CWA. /22/

Prior discussion below: Made a quick update to the forecast to
remove the Dense Fog Advisory. The combination of the warm front
lifting north of the region and the storms this morning have just
about reduced the risk of dense fog. Some patchy fog will continue to
be possible through the morning but visibilities should remain above
one quarter of a mile. Latest observation trend also shows that dense
fog has not been panning out as much across the area. Update products
already out. /28/

Prior discussion: Today through Tonight, Latest vapor imagery showed
the intense shortwave trough, which will develop our severe weather
for today, over the Southern Plains. Meanwhile, areas of dense fog
continued over the advisory area. This was ahead of an advancing warm
front from the south with 60s dewpoints in its wake. Some locations
in the southern and eastern part of the advisory area have already
been affected by rain and seen the warm front passage, thus were
removed from the advisory for the rest of the morning. Some fog will
be possible but think that the prevalence of dense fog is a lower
chance. Overall the fog should lift by 8 am. Also area radars were
already showing showers and isolated strong elevated thunderstorms
coming from Southern Louisiana. This activity was developing in
advance of a stronger low level jet.

Otherwise the main focus will be the severe potential for this
afternoon into early this evening. Models have been consistent with
the track of this short wave in recent model runs. This fast
progressive pattern will bring the negatively tilted shortwave
trough to the forecast area by 00z today. The warm front will make
better progressive north across Mississippi for today which will
spread an unstable airmass across the region with middle 60s
dewpoints. However with some morning showers and embedded
thunderstorms pushing into our western and central areas this
morning ahead of the severe convection for this afternoon, this may
hamper airmass recovery some for this afternoon. This concern was
shown by one of the short range models, while the NAM, GFS, and
other short range models showed good recovery for this afternoon.
However with the strong dynamics of this system will assume that
there will be enough recovery for severe thunderstorms to take place.
As the system approaches, the warm front will make greater northward
progress over our forecast area, which will bring in some good
instability from the south. This shortwave will be preceded by a
surface wave on a pacific type front coming from the west. Looking at
some of the dynamics, we will be in the left front quad of the upper
jet as the low level jet increases across the region, midlevel
southwest jet of 70 knots, and midlevel lapse rates 7C. The 0-3 km
bulk shear will be around 30-50 knots in southwest flow, which will
be favorable for severe weather as discrete supercells comes ahead of
the broken QLCS line. Could get some tornadoes with the discrete
supercells. The general timing looks to be for this afternoon into
early this evening for the squall line to push through the region.
Will continue to highlight damaging winds, large hail and possible
tornadoes in an elevated risk in the HWO but push back the current
timing of the severe weather a little. Since the Pine Belt area has
received several inches of rainfall in the last few days will
continue to highlight the limited flash flooding potential there with
an additional 2 to 3 inches of rainfall possible. Our bout of severe
weather should exit the region with the front early this evening. The
rains will end from west to east in the wake of the departing
shortwave overnight as the front exits the region.

As far as temps are concerned, anomalous low level warming will help
to keep highs and lows around 15 to 20 degrees above normal. Readings
will range from the spring like lower to middle 70s. Lows will be
from the lower to upper 50s. As for POPs, will keep the current high
POPs for today across the CWA. The best POPs for tonight will be
across our northeast for early this evening as the rains depart
overnight./17/

Tuesday through the weekend...By Tuesday morning, the upper level
system will be to our east and cold high pressure at the surface will
be dropping south into our region. The cold air will lag just a bit
on Tuesday as highs should still warm nicely into the 70s. However,
cold advection will be in full force once that 1037mb high starts to
have some affect on our region following a weak cold frontal passage
late Tuesday into early Wednesday. However, models do indicate that
this surface high won't completely reach our CWA but should affect
the northern portions and it is in this location where the colder
highs should be on Wednesday. Dry weather will continue through the
week but much colder temperatures will prevail as highs will be in
the 40s across the north to the lower 50s in the south. Overnight
lows will again dip below freezing north of I-20 on Thursday morning
and areawide on Friday morning. In fact, some locations in the north
could see lows Friday morning in the lower to mid 20s.

Heading into the weekend, there remains disagreement among the
operational models as to our next chance for precipitation. The
Canadian and ECMWF appear to be the most in sync with bringing
moisture and precip back to the region from the west later in the
day on Friday. As a disturbance moves to our south, moisture will
remain across our region going into Friday night. This will combine
with cold temperatures already in place to bring the threat for some
wintry precipitation. At this time, it looks like there is some
potential for a rain/snow mix or just some snow, especially for
locations along and north of I-20. The operational GFS is most
different with this system as it develops more of a trough and sfc
low moving across Arkansas, and keeping temperatures on the warm
side. This would lead to strictly a rain scenario. All models do
indicate any precipitation that does develop will exit the region by
Saturday afternoon/night with temperatures continuing to feel like
winter. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       57  70  46  52 /  46   7   7   8
Meridian      59  71  49  55 /  57   8   5  11
Vicksburg     54  71  46  50 /  35   3   8   7
Hattiesburg   58  73  51  60 /  36   5   4  11
Natchez       54  72  48  52 /  26   2   7   8
Greenville    54  68  41  45 /  53   6  10   6
Greenwood     56  68  42  47 /  64   9  10   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 9 PM CST this evening for MSZ062>066-
     072>074.

LA...None.
AR...None.

&&

17/22/28
Hazardous weather outlook, Jan 2, 3:20 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CST MON JAN 2 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>036-040>043-
047>049-053>055-059>064-072-032130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
MARION-
320 PM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ037>039-044>046-050>052-056>058-032130-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-
320 PM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND EAST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

A LINE OF SEVERE STORMS WILL CONTINUE MOVING EAST ACROSS THE AREA
THIS AFTERNOON. DAMAGING WINDS OF 60 MPH, TORNADOES AND QUARTER
SIZED HAIL WILL BE POSSIBLE.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

IN ADDITION, THESE STORMS MAY BRING LOCALLY HEAVY RAINFALL OF ONE TO
TWO INCHES IN A SHORT PERIOD OF TIME. GIVEN THE RECENT RAINFALL AND
SATURATED SOILS, THIS MAY LEAD TO SOME LOCALIZED FLOODING ISSUES.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

MSZ065-066-073-074-032130-
COVINGTON-JONES-LAMAR-FORREST-
320 PM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...ELEVATED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

A LINE OF SEVERE STORMS WILL CONTINUE MOVING EAST ACROSS THE AREA
THIS AFTERNOON. DAMAGING WINDS OF 60 MPH, TORNADOES AND QUARTER
SIZED HAIL WILL BE POSSIBLE.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

IN ADDITION, THESE STORMS MAY BRING LOCALLY HEAVY RAINFALL OF ONE TO
TWO INCHES IN A SHORT PERIOD OF TIME. GIVEN THE RECENT RAINFALL AND
SATURATED SOILS, THIS MAY LEAD TO FLASH FLOODING.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/ONLINE/
...ADDITIONAL URLS FOR FLOODING ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE_HEAVYRAIN

OBSERVED PRECIPITATION IMAGES...
   WWW.WEATHER.GOV/JAN/PRECIPMAPS

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

RIVER FORECAST CENTER...
   WWW.WEATHER.GOV/LMRFC/
SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.WPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.WPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
EXCESSIVE RAINFALL DISCUSSION...
   WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
DAY 1 THROUGH 7 QPF...
   WWW.WPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
QPF DISCUSSION...
   WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFPFD.HTML
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jan 2, 3:57 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     3 W ENTERPRISE          32.17N 88.86W
01/02/2017                   CLARKE             MS   EMERGENCY MNGR

            TREES DOWN ON HWY 513...POSSIBLE TORNADO

&&

CME
Local storm report, Jan 2, 3:58 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TSTM WND DMG     3 N ENTERPRISE          32.22N 88.81W
01/02/2017                   CLARKE             MS   EMERGENCY MNGR

            TREES DOWN ON I-59...POSSIBLE TORNADO.

&&

CME
Local storm report, Jan 2, 3:59 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     1 NNW SHUBUTA           31.87N 88.71W
01/02/2017                   CLARKE             MS   EMERGENCY MNGR

            TREES AND LINES DOWN AT US 45 AND MS 145

&&

CME
Local storm report, Jan 2, 4:00 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     5 WNW WESSON            31.73N 90.48W
01/02/2017                   COPIAH             MS   EMERGENCY MNGR

            SWEETWATER UNITED METHODIST CHURCH WAS PUSHED OFF OF THE
            FOUNDATION AND THE BACKWALL WAS BLOWN OUT.

&&
Local storm report, Jan 2, 4:01 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TSTM WND DMG     1 ENE STONEWALL         32.14N 88.78W
01/02/2017                   CLARKE             MS   EMERGENCY MNGR

            TREE ON A VEHICLE ALONG CR 1681

&&

CME
Local storm report, Jan 2, 4:07 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     TORNADO          3 SE MOUNT OLIVE        31.73N 89.63W
01/02/2017                   COVINGTON          MS   PUBLIC

            A BUNCH OF LARGE METAL CHICKEN HOUSES WERE DESTROYED.
            DEBRIS LOFTED INTO TREES. SEVERAL TREES AND POWER LINES
            DOWN.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 7:02 PM CSTDense Fog AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 24 more12 hr
Jan 2, 2:35 AM CSTSpecial Weather StatementJANJefferson25 min
Jan 2, 3:01 AM CSTSpecial Weather StatementJANJefferson29 min
Jan 2, 3:07 AM CSTSpecial Weather StatementJANAdams38 min
Jan 2, 3:30 AM CSTSpecial Weather StatementJANWarren30 min
Jan 2, 3:40 AM CSTSpecial Weather StatementJANFranklin35 min
Jan 2, 4:05 AM CSTSpecial Weather StatementJANWarren25 min
Jan 2, 4:28 AM CSTSpecial Weather StatementJANYazoo32 min
Jan 2, 4:33 AM CSTSpecial Weather StatementJANRankin, Scott27 min
Jan 2, 4:47 AM CSTSpecial Weather StatementJANYazoo28 min
Jan 2, 4:50 AM CSTSpecial Weather StatementJANMadison25 min
Jan 2, 4:54 AM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds36 min
Jan 2, 5:05 AM CSTSpecial Weather StatementJANYazoo25 min
Jan 2, 5:20 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin40 min
Jan 2, 5:44 AM CSTSpecial Weather StatementJANHumphreys31 min
Jan 2, 6:01 AM CSTSpecial Weather StatementJANRankin29 min
Jan 2, 6:24 AM CSTSpecial Weather StatementJANScott36 min
Jan 2, 6:40 AM CSTSpecial Weather StatementJANKemper35 min
Jan 2, 6:42 AM CSTSpecial Weather StatementJANSunflower33 min
Jan 2, 7:34 AM CSTSpecial Weather StatementJANCovington41 min
Jan 2, 9:30 AM CSTFlash Flood WatchJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Lawrence and 2 more8 hr
Jan 2, 12:04 PM CSTSevere Thunderstorm WarningJANAdams, Jefferson41 min
Jan 2, 12:19 PM CSTTornado WarningJANAdams, Jefferson56 min
Jan 2, 12:37 PM CSTSevere Thunderstorm WarningJANFranklin, Jefferson38 min
Jan 2, 12:46 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson, Warren44 min
Jan 2, 1:07 PM CSTTornado WarningJANClaiborne, Copiah, Jefferson38 min
Jan 2, 1:13 PM CSTSevere Thunderstorm WarningJANCopiah, Lincoln49 min
Jan 2, 1:22 PM CSTSevere Thunderstorm WarningJANHinds, Warren53 min
Jan 2, 1:23 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey47 min
Jan 2, 1:33 PM CSTSevere Thunderstorm WarningJANLawrence42 min
Jan 2, 1:34 PM CSTSevere Thunderstorm WarningJANForrest26 min
Jan 2, 1:45 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Yazoo60 min
Jan 2, 1:46 PM CSTSevere Thunderstorm WarningJANRankin, Simpson59 min
Jan 2, 1:50 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis55 min
Jan 2, 1:52 PM CSTFlash Flood WarningJANForrest, Lamar4 hr
Jan 2, 2:03 PM CSTTornado WarningJANSimpson27 min
Jan 2, 2:20 PM CSTTornado WarningJANCovington, Simpson, Smith30 min
Jan 2, 2:25 PM CSTSevere Thunderstorm WarningJANMarion22 min
Jan 2, 2:25 PM CSTSevere Thunderstorm WarningJANScott, Smith49 min
Jan 2, 2:29 PM CSTSevere Thunderstorm WarningJANCovington, Jones46 min
Jan 2, 2:37 PM CSTTornado WarningJANJasper, Smith42 min
Jan 2, 2:39 PM CSTSevere Thunderstorm WarningJANForrest, Lamar51 min
Jan 2, 2:43 PM CSTSevere Thunderstorm WarningJANAttala, Leake, Madison, Scott51 min
Jan 2, 2:47 PM CSTSevere Thunderstorm WarningJANJasper, Newton43 min
Jan 2, 2:55 PM CSTSevere Thunderstorm WarningJANJones35 min
Jan 2, 3:09 PM CSTTornado WarningJANClarke43 min
Jan 2, 3:12 PM CSTSevere Thunderstorm WarningJANLauderdale51 min
Jan 2, 3:16 PM CSTSevere Thunderstorm WarningJANNeshoba44 min
Jan 2, 3:19 PM CSTTornado WarningJANLauderdale32 min
Jan 2, 3:55 PM CSTSpecial Weather StatementJANKemper, Neshoba, Noxubee35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.